Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2005, 7:04 AM CDT for Davidson County, Wilson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 7:04 AM CDT (12:04 UTC)
- Expired
- Apr 22, 2005, 7:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 221204 SVROHX TNC037-189-221230- /O.NEW.KOHX.SV.W.0052.050422T1204Z-050422T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 704 AM CDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DAVIDSON COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE * UNTIL 730 AM CDT * AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR OAK HILL...OR ABOUT 9 MILES NORTH OF FRANKLIN...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL HILL...BELINDA CITY AND 7 MILES SOUTH OF MOUNT JULIET BY 720 AM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3613 8684 3595 8678 3608 8613 3629 8621 $$ JLM
1 follow-up statement
000 WWUS54 KOHX 221221 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 721 AM CDT FRI APR 22 2005 TNC037-189-221231- /O.CAN.KOHX.SV.W.0052.000000T0000Z-050422T1230Z/ DAVIDSON TN-WILSON TN- 721 AM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILSON AND SOUTHEASTERN DAVIDSON COUNTIES IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 3613 8684 3595 8678 3608 8613 3629 8621 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:17 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 22, 4:17 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
417 AM CDT FRI APR 22 2005
.DISCUSSION...CURRENTLY, LINE OF CONVECTION MOVING ACROSS MIDDLE
TENNESSEE HAS WEAKENED CONSIDERABLY SINCE PRODUCING A HANDFUL OF
SEVERE STORMS WEST OF NASHVILLE. ROUND TWO IS MOVING IN ON THE MID
STATE FROM THE NORTHWEST, WITH A CONSIDERABLE AMOUNT OF ELECTRICAL
ACTIVITY. AT 08Z, A 1005 MB SURFACE LOW WAS SITUATED OVER NORTHEAST
MISSOURI, WITH A COLD FRONT TRAILING SOUTHWESTWARD FROM THE LOW
THROUGH THE OZARKS AND THE ARK-LA-TEX. CONVECTION CONTINUES TO
DEVELOP ALONG AND AHEAD OF THE FRONT AS IT APPROACHES THE MID STATE,
WITH CLOUD TOPS OVER WESTERN KENTUCKY MUCH COLDER THAN THOSE
OBSERVED OVER MIDDLE TENNESSEE.
BELIEVE SOME SEVERE STORMS ARE INEVITABLE ACROSS MIDDLE TENNESSEE
TODAY, AS THE STORM PREDICTION CENTER HAS PLACED ALL OF THE MID
STATE UNDER A MODERATE RISK OF SEVERE WEATHER. THE PRIMARY THREATS
WILL BE LARGE HAIL AND DAMAGING WIND. BECAUSE THE LOW-LEVEL WIND
PROFILE IS ALMOST UNIFORMLY SOUTHWEST, HELICITY VALUES ARE QUITE
LOW, AND THIS WILL LIKELY INHIBIT SUPERCELL DEVELOPMENT.
MID-LEVEL DYNAMICS ARE QUITE STRONG WITH THIS SYSTEM, WITH STEEP
LAPSE RATES, POSITIVE DIFFERENTIAL VORTICITY BETWEEN 700 AND 500 MB,
AND A PREDICTABLY STRONG OMEGA FIELD. THERE WILL BE SOME DIVERGENCE
IN THE UPPER-LEVEL JET STREAM OVER MIDDLE TENNESSEE, WHICH WILL
CONTRIBUTE TO THE UPWARD VERTICAL MOTION. BUT THE ABSENCE OF A TRUE
40-50 KNOT SOUTHERLY LOW-LEVEL JET -- A PRIME INGREDIENT FOR
SPRINGTIME SEVERE WEATHER -- IS KEEPING A LID ON THE 0-3 KM
HELICITY, AND IS THEREFORE THE KEY FACTOR IN KEEPING THE POTENTIAL
FOR A MAJOR OUTBREAK LOW.
FRONTAL PASSAGE IN MIDDLE TENNESSEE WILL OCCUR DURING THE AFTERNOON
AND EARLY EVENING, WITH SIGNIFICANTLY COOLER AIR AWAITING. TOMORROW
NIGHTS LOW TEMPERATURES WILL APPROACH FREEZING IN SEVERAL
LOCATIONS, AND A FREEZE WARNING MAY HAVE TO BE ISSUED LATER.
THE ONLY OTHER WEATHER SYSTEM IN THE 7-DAY FORECAST WILL SWING
THROUGH THE MID STATE MONDAY NIGHT AND TUESDAY, AND EVEN THEN, THE
SPC HAS NO SEVERE WEATHER MENTIONED BEYOND TODAY.
BNA TB 076/047 053/033 056 08751
BBEBB 038/065 045/066 046/068 050/070 1-11341111
CKV TB 076/047 053/033 056 08641
BBEBB 039/064 045/066 046/067 050/071 1-11341111
CSV TE 073/047 052/032 052 08+71
BBEBB 036/061 041/063 046/067 048/067 1-11341111
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ROSEHazardous weather outlook, Apr 22, 5:30 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 22 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF MIDDLE TENNESSEE TODAY THROUGH THIS EVENING. THE AIR MASS WILL REMAIN UNSTABLE ACROSS MIDDLE TENNESSEE AS A STRONG LOW PRESSURE CENTER MOVES FROM THE PLAINS THROUGH THE OHIO VALLEY. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COOLER CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS COLD AIR POURS INTO THE REGION. A CHANCE OF RAIN RETURNS TO THE FORECAST MONDAY NIGHT AS WINDS WILL TURN BACK TO THE SOUTH AND A WEAK COOL FRONT MOVES THROUGH THE AREA ON TUESDAY. HIGH PRESSURE PUSHES BACK IN TO THE AREA ON WEDNESDAY AND THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE TODAY AND TONIGHT. JLM
In the hours before
Local storm report, Apr 22, 1:50 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 AM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL FAIRVIEW 35.98N 87.12W
04/22/2005 0.75 INCH WILLIAMSON TN TRAINED SPOTTER
REPORT OF 3/4 HAIL IN THE CITY OF FAIRVIEW
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Apr 21, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 53 min |
| Apr 21, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 22, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 35 min |
| Apr 22, 1:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 28 min |
| Apr 22, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Apr 22, 5:40 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Apr 22, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 31 min |
| Apr 22, 7:39 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 36 min |
| Apr 22, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 21 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 34 min |
| Apr 22, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| Apr 22, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 31 min |
| Apr 22, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 29 min |
| Apr 22, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
| Apr 22, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 24 min |
| Apr 22, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren, White | 29 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Apr 22, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Grundy, Van Buren, Warren, White | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.